# SDR CA120206008

- Difficulty date: December 2, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 7,598 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23085024
- Condition: Failed
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) NR 1 GENERATOR FAILED IN FLIGHT, FLIGHT CONTINUED TO DESTINATION ON SECOND GENERATOR POWER, MAINTENANCE FOUND BRUSHES BADLY DAMAGED, STARTER GENERATOR(S/G) REPLACED. SUBSEQUENT TO THIS OCCURANCE AN AUDIBLE NOISE COULD BE HEARD ON ENGINE SHUT DOWN. OIL ANALYSIS CARRIED OUT WITH NO FAULTS NOTED. AFTER CONSULTATION WITH TWO OVERHAUL FACILITES IT WAS DECIDED TO REMOVE THE ENGINE FOR FURTHER INVESTIGATION. WHEN THE GG SECTION WAS STRIPPED DOWN, FOUND EXTENSIVE ELECTRICAL ARCING, ARCING TOOK PLACE ACROSS NR 1 AND 2 BEARINGS, AGB FLANGED ROLLER BEARINGS (4 OF) AGB ROLLER BEARINGS (4 OF), ACCESSORY INPUT DRIVE GEARSHAFT, STARTER GENERATOR DRIVE GEAR SHAFT, EXTERNAL SCAVENGE UMP GEARSHAFT AND ACCESSORY DRIVE GEAR SHAFT. THE STARTER GENERATOR THAT FAILED WAS PRE SB 23085-024-24-01 WHICH ISOLATES THE S/G DRIVE SHAFT FROM THE ENGINE ACCESSORY DRIVE.
